List of Advil Ingredients

Advil is produced in tablets, caplets and gel caps 123. While Advil is available without a prescription, it can have serious side effects, including a drug interaction with aspirin that reduces aspirin’s efficacy as treatment for heart attack or stroke. Always ask a medical professional before taking Advil when you are pregnant or breastfeeding, especially during the last three months of pregnancy, and keep Advil out of children’s reach at all times.

Ibuprofen

The active ingredient in each tablet or caplet of Advil is 200mg of Ibuprofen, a nonsteroidal anti-inflammatory drug meant to reduce pain, fever and inflammation. Some people, especially those allergic to aspirin, may be allergic to Ibuprofen. Symptoms of an allergic reaction may include:

  • hives
  • facial swelling
  • wheezing
  • red skin
  • rash
  • blisters or shock; if you note any of these symptoms
  • don’t take any more Advil or other products containing Ibuprofen
  • get medical help immediately

Tablets and Caplets

Gel Caps

Advil gel caps have a slightly different set of inactive ingredients than the tablets and caplets 123. They are, as noted on the late 2009 labeling: Colloidal silicon dioxide, cornstarch, croscarmellose sodium, FD&C red No. 40, FD&C yellow No.

×